South Dakota, 2020Tornadoes and Hail in South Dakota, June 7, 2020
June 7, 2020 · NWS ABR · 85 events in 15 counties and zones
A strong surface low pressure area in central South Dakota along a stalled southwest to northeast surface boundary brought numerous severe thunderstorms to central and northeast South Dakota. The severe storms moved over the same areas multiple times into the early morning hours of June 8th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 85
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong surface low pressure area in central South Dakota along a stalled southwest to northeast surface boundary brought numerous severe thunderstorms to central and northeast South Dakota. The severe storms moved over the same areas multiple times into the early morning hours of June 8th. Large hail from quarter to golf ball size, wind gusts of 60 to 90 mph, along with four tornadoes occurred. Numerous structures and trees were damaged or destroyed from these storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Jun 7, 2:21 PM CST, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 7, 2:21 PM CST, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Aberdeen SD
321 PM CDT Sun Jun 7 2020
.SHORT TERM...(This Evening through Monday Night)
Issued at 320 PM CDT Sun Jun 7 2020
Main concern in the near term is the potential for strong to severe
thunderstorms late this afternoon and this evening as a cold front
tracks across the area and encounter extreme instability. CAPE
values of 3000-5000 J/kg will be common late this afternoon into the
early evening hours. Bulk shear will increase into the 50 to 65 knot
range along and ahead of the front, along with a low level jet
increasing into the 50 to 70 knot range. This combination of factors
will result in thunderstorm development, which looks to initiate
around 22Z between the Missouri River and the James River Valley.
The biggest question right now is whether these storms will take
more of a northeast track as shown in the HRRR and the ARW, or if
they line out and more more easterly as shown by the high resolution
NAM and the NMM. There will be a bit of a stronger CAP over the
southeastern part of the CWA, so for now, will lean toward the more
northeasterly track solution and keep fairly low POPs across the
east. Where the storms do develop, conditions will be highly
favorable for them to go severe, with gusty winds and large hail the
most likely threats. An isolated tornado or two cannot be ruled out
due to the strong shear as well. May see some lingering showers
across the far northeastern part of the CWA into the overnight
hours.
The frontal boundary stalls out over the far eastern CWA on Monday,
but conditions during the day will be mainly dry with little else to
support precipitation. By Monday night however, an upper trough will
approach the region and will begin to meet up with the remnants of
Tropical Storm Cristobal, and the stalled front looks to then become
the focus for rainfall. The uncertain part now is just how far west
this precipitation will reach, with some models keeping it east of
the James River Valley, and others bringing it as far west as the
Leola Hills region. Rainfall amounts in excess of 1 to 1.5 inches
cannot be ruled out.
Low temperatures tonight will range from the upper 50s northwest to
the lower 70s east, with highs on Monday ranging from the mid 70s
northwest to the lower 90s east. Lows Monday night will be in the
50s.
.LONG TERM...(Tuesday through Sunday)
Issued at 320 PM CDT Sun Jun 7 2020
The period begins on Tuesday with the remnant tropical system surging
northwards into the Midwest. The storm system, along with a mid
level trough passing through the region will bring showers and
thunderstorms to the eastern half of the CWA. With a more stable
environment, severe weather is not expected on Tuesday.
Cooler, dry air will move into the region on Wednesday with boundary
layer dew points in the mid 40s. The combination of steep low level
lapse rates and some mid level moisture may result in isolated
showers, mainly in the eastern CWA. Buffer soundings support gusty
winds on Wednesday with a max gust of 30 to 35 knots. The rest of
the long term will feature dry conditions with temperatures below,
to near normal. Temperatures will be around normal on Saturday and
Sunday with highs in the upper 70s, to the low 80s.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon)
Issued at 1230 PM CDT Sun Jun 7 2020
Terminals KABR,KATY,KPIR,KMBG
Strong to severe thunderstorms will develop between the Missouri
River and the James River Valley late this afternoon, then will
track east/northeast through the evening and early overnight
hours. Periods of MVFR cigs and vsbys are possible with the
storms. VFR conditions will prevail from the late overnight hours
through the morning hours on Monday.
***Construction to improve the taxiway for runway 13 at the KPIR
terminal may cause an occasional temporary visibility reduction due
to blowing dust (bldu), mainly during daytime hours UFN.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...None.
MN...None.
&&
SHORT TERM...Parkin
LONG TERM...SD
AVIATION...Parkin
Hazardous weather outlook, Jun 7, 2:38 AM CST, 13 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Aberdeen SD
338 AM CDT Sun Jun 7 2020
MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-080845-
Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-Roberts-
Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant-
Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo-
338 AM CDT Sun Jun 7 2020 /238 AM MDT Sun Jun 7 2020/
This Hazardous Weather Outlook is for west central Minnesota,
central South Dakota, north central South Dakota and northeast
South Dakota.
.DAY ONE...Today and tonight.
Severe storms are again possible this afternoon and evening. Large
hail and strong winds are the main threats. Isolated tornadoes are
also possible. Localized heavy rain could occur. The main threat area
will extend from the Missouri valley east to the James valley.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
More severe storms and heavy rain are possible Monday afternoon and
night over mainly northeast South Dakota and far western Minnesota.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be requested. Weather spotters are encouraged
to submit reports to the National Weather Service in Aberdeen. The
public can submit reports on our web page, Facebook page, or our
Twitter feed.
In the hours before
Local storm report, Jun 7, 1:07 PM CST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
207 PM CDT SUN JUN 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1032 PM TSTM WND GST 5 S MORRISTOWN 45.87N 101.72W
06/06/2020 E60 MPH CORSON SD PUBLIC
ESTIMATED 60 MPH WINDS. AN OLIVE TREE WAS
BLOWN DOWN TOO. TIME ESTIMATED ON RADAR.
&&
SDEvent by event
56 thunderstorm wind, 25 hail, 4 tornado. Local standard time, as filed.
Hail, Hughes
- When
- June 7, 4:00 PM CST
- Where
- Hughes County, 2.3 mi NNE of Rousseau
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 44.350, -100.050
Hail, Hughes
- When
- June 7, 4:16 PM CST
- Where
- Hughes County, 1.48 mi W of Blunt
- Measured
- 1.5 in hail
- Reported by
- Emergency Manager
- Coordinates
- 44.520, -100.010
Hail, McPherson
- When
- June 7, 4:46 PM CST
- Where
- McPherson County, 3.86 mi W of Eureka
- Measured
- 1 in hail
- Reported by
- Storm Chaser
- Coordinates
- 45.770, -99.710
Hail, Potter
- When
- June 7, 4:50 PM CST
- Where
- Potter County, 6.98 mi S of Lebanon
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 44.970, -99.800
Hail, McPherson
- When
- June 7, 4:59 PM CST
- Where
- McPherson County, 1.46 mi NNW of Madra
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 45.920, -99.680
Thunderstorm Wind, Hyde
- When
- June 7, 5:00 PM CST
- Where
- Hyde County, 17.97 mi N of Holabird
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 44.780, -99.590
An estimated eighty mph wind took the roof off a 60 by 100 foot machine shed and caved the wall in on a barn.
Tornado, Hyde
- When
- June 7, 5:05 PM CST to 5:07 PM CST
- Where
- Hyde County, 17.77 mi N of Holabird to 18.13 mi N of Holabird
- Rating
- EF1
- Path length
- 0.36 mi
- Path width
- 50 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 44.777, -99.570
South of the main farm, calving sheds were pushed to the north. On the main property a machine shed was destroyed with debris tossed roughly 100 feet to the northeast. Several trees were snapped and a livestock trailer was tipped over. A long barn also lost its roof and the main barn doors were pushed in. Wet grass from rain and wind accumulated on the east side of a machine shed.
Thunderstorm Wind, Hughes
- When
- June 7, 5:09 PM CST
- Where
- Hughes County, 1.47 mi SSW of (Pir)pierre Arpt
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 44.360, -100.290
Thunderstorm Wind, Lyman
- When
- June 7, 5:12 PM CST
- Where
- Lyman County, 3.4 mi NW of Mc Clure
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 44.120, -100.290
Hail, Jones
- When
- June 7, 5:13 PM CST
- Where
- Jones County, 6.81 mi ENE of Westover
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 43.780, -100.540
Hail, Walworth
- When
- June 7, 5:15 PM CST
- Where
- Walworth County, 0.97 mi E of Java
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 45.500, -99.880
Tornado, Faulk
- When
- June 7, 5:17 PM CST to 5:20 PM CST
- Where
- Faulk County, 11.47 mi SSE of Seneca to 10.63 mi SSW of Burkmere
- Rating
- EF1
- Path length
- 0.99 mi
- Path width
- 70 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 44.911, -99.453
West of South Dakota Highway 47, minor roof damage occurred to a house, a calving shed was pushed 10 feet to the northeast and sheet metal from a barn was tossed across the highway to the east northeast into an open field. On the main property, damage was done to a dog kennel, a tree was uprooted, pine trees were snapped at the trunk and stripped of needles, fencing was leveled, and a batting cage and playhouse were tossed. Further northeast several calf sheds were moved or rolled. One calving shed was lofted into the air over a grove of trees.
Hail, McPherson
- When
- June 7, 5:19 PM CST
- Where
- McPherson County, 1.46 mi NNW of Madra
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 45.920, -99.680
Thunderstorm Wind, Hyde
- When
- June 7, 5:19 PM CST
- Where
- Hyde County, 17.34 mi N of Highmore Arpt
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 44.780, -99.460
Thunderstorm Wind, Faulk
- When
- June 7, 5:20 PM CST
- Where
- Faulk County, 1.47 mi SSW of Burkmere
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 45.030, -99.330
Several buildings were damaged by an estimated eighty mph wind.
Hail, Walworth
- When
- June 7, 5:24 PM CST
- Where
- Walworth County, 6.02 mi NE of Lowry
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.390, -99.880
Thunderstorm Wind, Hughes
- When
- June 7, 5:24 PM CST
- Where
- Hughes County, 0.49 mi E of Pierre
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 44.370, -100.320
Thunderstorm Wind, Faulk
- When
- June 7, 5:25 PM CST
- Where
- Faulk County, 3.49 mi S of Burkmere
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Public
- Coordinates
- 45.000, -99.310
Estimated eighty mph winds destroyed two greenhouses, damaged the siding on the house, and broke a window. The winds also tipped over an auger and other equipment along with denting a hopper bin.
Tornado, Faulk
- When
- June 7, 5:25 PM CST to 5:30 PM CST
- Where
- Faulk County, 3.9 mi W of Burkmere to 3.74 mi W of Burkmere
- Rating
- EF1
- Path length
- 0.65 mi
- Path width
- 150 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 45.041, -99.399
A pole barn was completely destroyed with anchoring poles pulled straight up out of the ground. A second well anchored outbuilding was ripped off of its foundation while a third outbuilding was tossed. Debris from all three destroyed buildings was spread between one half to three quarters of a mile to the northeast across an open field. Debris lumber from the buildings was pierced into the ground. Some fencing was damaged and farm equipment was pushed and tipped over. The main house suffered shingle and siding damage.
Thunderstorm Wind, Faulk
- When
- June 7, 5:26 PM CST
- Where
- Faulk County, 0.85 mi SE of Seneca
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 45.060, -99.510
Several buildings were damaged by estimated seventy mph winds.
Thunderstorm Wind, Lyman
- When
- June 7, 5:26 PM CST
- Where
- Lyman County, 6.53 mi NNE of Mc Clure
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Public
- Coordinates
- 44.170, -100.210
Seventy-five mph winds were estimated.
Thunderstorm Wind, Faulk
- When
- June 7, 5:30 PM CST
- Where
- Faulk County, 0.98 mi W of Faulkton
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 45.030, -99.150
A tree was downed by estimated seventy mph winds.
Thunderstorm Wind, Faulk
- When
- June 7, 5:31 PM CST
- Where
- Faulk County, Faulkton
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Public
- Coordinates
- 45.030, -99.130
Several power poles and lines were downed by estimated eighty mph winds along with many large tree limbs.
Thunderstorm Wind, Faulk
- When
- June 7, 5:34 PM CST
- Where
- Faulk County, 3.91 mi W of Faulkton
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 45.030, -99.210
Thunderstorm Wind, Faulk
- When
- June 7, 5:34 PM CST
- Where
- Faulk County, 4.86 mi N of Burkmere
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 45.120, -99.310
Hail, McPherson
- When
- June 7, 5:39 PM CST
- Where
- McPherson County, Eureka
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 45.770, -99.630
Hail, Campbell
- When
- June 7, 5:42 PM CST
- Where
- Campbell County, 11.89 mi ESE of Mound City
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 45.630, -99.860
Thunderstorm Wind, Hughes
- When
- June 7, 5:53 PM CST
- Where
- Hughes County, 3.27 mi ENE of Canning
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Public
- Coordinates
- 44.420, -99.970
Severe winds took part of the roof off a barn which killed two calves. The overhead door on another building was blown in.
Thunderstorm Wind, Edmunds
- When
- June 7, 6:04 PM CST
- Where
- Edmunds County, 2.13 mi NNW of Craven
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 45.450, -98.930
Hail, Edmunds
- When
- June 7, 6:07 PM CST
- Where
- Edmunds County, 9.69 mi S of Bowdle
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 45.310, -99.660
Thunderstorm Wind, Hughes
- When
- June 7, 6:09 PM CST
- Where
- Hughes County, 0.49 mi E of Harrold Arpt
- Measured
- 68 kt (78 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 44.530, -99.720
Thunderstorm Wind, McPherson
- When
- June 7, 6:09 PM CST
- Where
- McPherson County, 8.72 mi SW of Langlake
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 45.770, -99.360
Thunderstorm Wind, McPherson
- When
- June 7, 6:10 PM CST
- Where
- McPherson County, 8.35 mi SW of Langlake
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 45.770, -99.350
Thunderstorm Wind, Jones
- When
- June 7, 6:30 PM CST
- Where
- Jones County, 7.69 mi SE of Draper
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Storm Chaser
- Coordinates
- 43.850, -100.410
A large tree was downed and the power was taken out by estimated seventy mph winds.
Thunderstorm Wind, Hughes
- When
- June 7, 6:30 PM CST
- Where
- Hughes County, 3.62 mi SE of Rousseau
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 44.290, -100.010
Thunderstorm Wind, Jones
- When
- June 7, 6:30 PM CST
- Where
- Jones County, 4.53 mi E of Draper
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Storm Chaser
- Coordinates
- 43.910, -100.440
Sixty mph winds were estimated.
Thunderstorm Wind, Edmunds
- When
- June 7, 6:34 PM CST
- Where
- Edmunds County, 1.61 mi ESE of Bowdle
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 45.440, -99.640
Thunderstorm Wind, Hyde
- When
- June 7, 6:34 PM CST
- Where
- Hyde County, 17.3 mi N of Highmore Arpt
- Measured
- 66 kt (76 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 44.780, -99.450
Thunderstorm Wind, Lyman
- When
- June 7, 6:38 PM CST
- Where
- Lyman County, 0.85 mi NW of Vivian
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 43.930, -100.290
Estimated eighty mph winds took the roof off a building.
Hail, Lyman
- When
- June 7, 6:40 PM CST
- Where
- Lyman County, 5.55 mi N of Vivian
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 44.000, -100.290
Hail, Edmunds
- When
- June 7, 6:50 PM CST
- Where
- Edmunds County, 2.13 mi NNW of Bowdle
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 45.480, -99.680
Hail, Lyman
- When
- June 7, 6:50 PM CST
- Where
- Lyman County, 2.94 mi SSW of Mc Clure
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 44.040, -100.270
Thunderstorm Wind, Edmunds
- When
- June 7, 6:50 PM CST
- Where
- Edmunds County, 1.69 mi SW of Loyalton
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 45.260, -99.300
Five outbuildings received damage from an estimated eighty mph wind.
Thunderstorm Wind, Edmunds
- When
- June 7, 6:50 PM CST
- Where
- Edmunds County, 1.19 mi NE of Loyalton
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 45.290, -99.260
Estimated eighty mph winds damaged a garage and outbuildings with the roof being taken off one of the outbuildings.
Thunderstorm Wind, Edmunds
- When
- June 7, 7:10 PM CST
- Where
- Edmunds County, 2.13 mi NNW of Craven
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Storm Chaser
- Coordinates
- 45.450, -98.930
Thunderstorm Wind, Hughes
- When
- June 7, 7:15 PM CST
- Where
- Hughes County, 8.11 mi NE of De Grey
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 44.360, -99.800
Seventy mph winds downed an electrical pole along with breaking off several large tree limbs.
Thunderstorm Wind, Edmunds
- When
- June 7, 7:15 PM CST
- Where
- Edmunds County, 2.13 mi NNW of Craven
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 45.450, -98.930
Thunderstorm Wind, Brown
- When
- June 7, 7:20 PM CST
- Where
- Brown County, 3.49 mi S of Richmond
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 45.470, -98.640
Hail, Stanley
- When
- June 7, 6:23 PM MST
- Where
- Stanley County, 2.41 mi NE of Bunker
- Measured
- 1.5 in hail
- Reported by
- Emergency Manager
- Coordinates
- 44.250, -101.060
Thunderstorm Wind, Brown
- When
- June 7, 7:25 PM CST
- Where
- Brown County, 1.46 mi NNW of Richmond
- Measured
- 69 kt (79 mph) measured gust
- Reported by
- NWS Employee
- Coordinates
- 45.540, -98.640
Hail, Faulk
- When
- June 7, 7:27 PM CST
- Where
- Faulk County, 9.3 mi W of Orient
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 44.900, -99.270
Thunderstorm Wind, Brown
- When
- June 7, 7:30 PM CST
- Where
- Brown County, 0.84 mi SE of Barnard
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 45.720, -98.490
Estimated seventy mph winds took off a section of a barn roof.
Thunderstorm Wind, Brown
- When
- June 7, 7:30 PM CST
- Where
- Brown County, 1.46 mi NNW of Barnard
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 45.750, -98.510
Estimated eighty mph winds tore some roof panels off an old barn. Two calf sheds were also pushed northeast when their support poles that they were chained to, snapped.
Thunderstorm Wind, Brown
- When
- June 7, 7:30 PM CST
- Where
- Brown County, 0.48 mi E of Richmond
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Public
- Coordinates
- 45.520, -98.620
Thunderstorm Wind, Brown
- When
- June 7, 7:30 PM CST
- Where
- Brown County, 2.93 mi SSE of Westport
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 45.610, -98.480
Eighty mph winds were estimated by the emergency manager.
Tornado, Brown
- When
- June 7, 7:30 PM CST to 7:35 PM CST
- Where
- Brown County, 7.83 mi WSW of Frederick to 2.71 mi SW of Frederick
- Rating
- EF0
- Path length
- 5.35 mi
- Path width
- 50 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 45.780, -98.665
The tornado damage started with tree branches tossed about a quarter mile across an open pasture. The next damage point was an uprooted tree as well as two calving sheds completely destroyed. Sheet metal and lumber from the sheds were tossed about a quarter mile across an open pasture. The last evidence of the tornado was a narrow path of downed trees in the middle of a line of trees.
Hail, Sully
- When
- June 7, 7:32 PM CST
- Where
- Sully County, 3.6 mi NE of Gallagher
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.750, -100.490
Thunderstorm Wind, Brown
- When
- June 7, 7:34 PM CST
- Where
- Brown County, 3.45 mi S of Frederick
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Storm Chaser
- Coordinates
- 45.780, -98.520
Hail, Hughes
- When
- June 7, 7:35 PM CST
- Where
- Hughes County, 3.05 mi ENE of Rousseau
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.330, -100.010
Thunderstorm Wind, Brown
- When
- June 7, 7:35 PM CST
- Where
- Brown County, 1.93 mi W of Westport
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Public
- Coordinates
- 45.650, -98.540
Estimated eighty mph winds brought several large trees down.
Thunderstorm Wind, Brown
- When
- June 7, 7:35 PM CST
- Where
- Brown County, 2 mi SE of Frederick
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Public
- Coordinates
- 45.810, -98.490
Estimated seventy-five mph winds took the roof off a hoop barn.
Thunderstorm Wind, Brown
- When
- June 7, 7:36 PM CST
- Where
- Brown County, 1.69 mi NW of Barnard
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Storm Chaser
- Coordinates
- 45.750, -98.520
Thunderstorm Wind, Brown
- When
- June 7, 7:39 PM CST
- Where
- Brown County, 1.6 mi ESE of Frederick
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 45.820, -98.490
An estimated seventy mph wind brought large tree branches down along with damaging an outbuilding.
Thunderstorm Wind, Brown
- When
- June 7, 7:39 PM CST
- Where
- Brown County, 0.84 mi NE of Frederick
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Public
- Coordinates
- 45.840, -98.510
A large tree was downed onto the roof of an apartment building in Frederick by estimated seventy-five mph winds. The building then received water damage from the rain.
Hail, Hyde
- When
- June 7, 7:40 PM CST
- Where
- Hyde County, 2.81 mi S of Highmore
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 44.480, -99.440
Hail, Hyde
- When
- June 7, 7:40 PM CST
- Where
- Hyde County, 1.2 mi SW of Highmore
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 44.510, -99.450
Hail, Hyde
- When
- June 7, 7:40 PM CST
- Where
- Hyde County, 0.49 mi W of Highmore
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 44.520, -99.440
Thunderstorm Wind, Brown
- When
- June 7, 7:40 PM CST
- Where
- Brown County, Barnard
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Public
- Coordinates
- 45.730, -98.500
Several trees were downed in Barnard by seventy-five mph winds. Some fences were also damaged.
Thunderstorm Wind, Brown
- When
- June 7, 7:40 PM CST
- Where
- Brown County, 1.6 mi ESE of Frederick
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 45.820, -98.490
An irrigation pivot was flipped over by estimated seventy mph winds.
Thunderstorm Wind, Brown
- When
- June 7, 7:40 PM CST
- Where
- Brown County, 4.74 mi NE of Frederick
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Public
- Coordinates
- 45.870, -98.440
Two evergreen trees were downed at a cemetery by estimated seventy-five mph winds.
Thunderstorm Wind, Brown
- When
- June 7, 7:40 PM CST
- Where
- Brown County, 3.91 mi E of Winship
- Measured
- 78 kt (90 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 45.910, -98.440
Estimated ninety mph winds caused a partial loss of a barn's roof along with a collapsed wall. The winds also caused the collapse of a machine shop's door, house shingle damage, uprooted cottonwood trees, with some cottonwood trees snapped at the base.
Thunderstorm Wind, Brown
- When
- June 7, 7:40 PM CST
- Where
- Brown County, 7.28 mi WNW of Hecla
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- CoCoRaHS
- Coordinates
- 45.920, -98.290
Estimated seventy mph winds brought large tree branches down.
Thunderstorm Wind, Brown
- When
- June 7, 7:40 PM CST
- Where
- Brown County, 2.97 mi ENE of Winship
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Public
- Coordinates
- 45.930, -98.460
Estimated seventy-five mph winds uprooted a tree along with downing large tree branches. The tree fell on a shop.
Thunderstorm Wind, Brown
- When
- June 7, 7:40 PM CST
- Where
- Brown County, 2.42 mi E of Richmond
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 45.520, -98.580
Thunderstorm Wind, Brown
- When
- June 7, 7:55 PM CST
- Where
- Brown County, 0.48 mi E of Claremont
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Public
- Coordinates
- 45.670, -98.010
Several large trees were downed by estimated seventy-five mph winds.
Hail, Hand
- When
- June 7, 7:59 PM CST
- Where
- Hand County, 8.91 mi SW of Polo
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 44.690, -99.230
Thunderstorm Wind, Brown
- When
- June 7, 8:15 PM CST
- Where
- Brown County, Warner
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 45.320, -98.500
Thunderstorm Wind, Brown
- When
- June 7, 8:18 PM CST
- Where
- Brown County, 1.38 mi S of Aberdeen
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 45.450, -98.480
A couple tree limbs were downed by an estimated sixty mph wind.
Thunderstorm Wind, Brown
- When
- June 7, 8:20 PM CST
- Where
- Brown County, 0.48 mi E of Aberdeen
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 45.470, -98.470
Some tree limbs were downed along with a few shingles taken off the roof by estimated sixty mph winds.
Thunderstorm Wind, Marshall
- When
- June 7, 8:45 PM CST
- Where
- Marshall County, 1.38 mi N of Kidder
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 45.900, -97.720
Sixty mph winds were estimated.
Hail, Jones
- When
- June 7, 9:04 PM CST
- Where
- Jones County, 12.14 mi SE of Draper
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 43.810, -100.340
Thunderstorm Wind, Edmunds
- When
- June 7, 9:05 PM CST
- Where
- Edmunds County, 2.13 mi NNW of Craven
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 45.450, -98.930
Hail, Hyde
- When
- June 7, 9:23 PM CST
- Where
- Hyde County, 24 mi NNE of Highmore Arpt
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.870, -99.330
Thunderstorm Wind, Hughes
- When
- June 7, 10:37 PM CST
- Where
- Hughes County, 2.55 mi SE of (Pir)pierre Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 44.350, -100.250
Sixty mph winds were estimated.
Thunderstorm Wind, Potter
- When
- June 7, 11:30 PM CST
- Where
- Potter County, 3 mi WSW of Hoven
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Public
- Coordinates
- 45.240, -99.860
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in North Dakota, June 7, 2020$602,000 · 2.5 in hail · 27 events
- Coastal Flood in Texas, June 7, 2020$200,000 · 2 events
- Tornado and Hail in North Dakota, June 7, 2020EF0 · 55 events
- Hail and Damaging Winds in Minnesota, June 7, 20201.75 in hail · 35 events
- Tropical Storm and Storm Surge in Alabama, June 7 to 8, 2020$25,000 · 8 events
- Lightning Strike in Florida, June 7, 20202 injured · 1 event
- Hail and Lightning Strike in Utah, June 7, 20201 injured · 1.75 in hail · 5 events
- Waterspouts in Gulf of Mexico, June 7, 20205 events
- Flash Flooding in Florida, June 7, 20205 events
- Dust Storm and High Wind in Kansas, June 7, 2020$5,000 · 56 kt wind · 5 events
- Tornadoes in Florida, June 7, 2020EF0 · 5 events
- Hail and Damaging Wind in South Dakota, June 7, 20201 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 898313, 898314, 898315, 898316, 898317, 898370, 898592, 898513, 898514, 898319, 898320, 898596, 898321, 898515, 898371, 898322, 898516, 898372, 898769, 898373, 898519, 898374, 898375, 898521, 898522, 898323, 898325, 898376, 898523, 898326, 898524, 898525, 898526, 898377, 898527, 907039, 898528, 898529, 898378, 898350, and more.